Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 16, 2021Keith County, Perkins County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 16, 2021, 5:29 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2021, 5:29 PM MDT (23:29 UTC)
Expired
Jun 16, 2021, 6:15 PM MDT
In force
46 min
Issued by
NWS North Platte, NE

Counties Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-626 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

126 
WWUS83 KLBF 162329
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
529 PM MDT Wed Jun 16 2021
 
NEZ057-058-069-170015-
Chase NE-Perkins NE-Keith NE-
529 PM MDT Wed Jun 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...KEITH AND WESTERN CHASE
COUNTIES UNTIL 615 PM MDT...

At 527 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Keystone to near Pleasant Valley. Movement was
southeast at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ogallala, Grant, Paxton, Brule, Madrid, Venango, Lamar, Lemoyne,
Keystone, Roscoe, Kingsley Dam, Chase, Brandon, Nevens, Broganville,
Lake View Campground, Big Bald Hill and Wild Horse Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake McConaughy, get out of the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 10 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now! Do not 
be caught on the water in a thunderstorm. 

&&

LAT...LON 4094 10206 4139 10177 4139 10128 4103 10136
      4041 10190 4035 10205
TIME...MOT...LOC 2327Z 300DEG 8KT 4124 10161 4060 10206 

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 16, 2:37 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 16, 2:37 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
337 PM CDT Wed Jun 16 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 334 PM CDT Wed Jun 16 2021

Isolated thunderstorm chances are in place this evening across
small parts of swrn and ncntl Nebraska. These thunderstorms are
associated with very steep lapse rates aloft and are expected to
remain high based non-severe storms. There is a small chance for
sfc based storms across ncntl Nebraska but temperatures aloft-
14C-16C at h700mb would seem to make that unlikely.

The temperature forecast for Thursday uses the guidance blend plus
bias correction for highs in the upper 80s to around 90 north and
90s to near 100 south. This forecast is consistent with the expected
location of a cold front shown by the NAM and RAP models along or
just south of Interstate 80. A Heat Advisory will be issued for
Thursday across Chase, Hayes and Frontier counties where
temperatures and heat indices will be highest- around 100F. There is
a chance the advisory might need to be extend north a bit, perhaps
along I-80 if it appears the front will slow up as suggested by the
ECM guidance which gives North Platte a high of 100F Thursday.

Another rain chance develops late Thursday night as depicted by the
SREF, HREF, NAM and GFS. These thunderstorms will be post frontal
affecting nrn Nebraska and appear to be forced by a mid level
disturbance moving east through Wyoming. The SREF suggests midlevel
frontogenesis will be operating.

.LONG TERM...(Friday through Wednesday)
Issued at 334 PM CDT Wed Jun 16 2021

Today's model runs of the GFS and ECM show the record setting
subtropical ridge retreating south toward Old Mexico and remaining
south of the Central plains Friday through Wednesday. This will
place wrn and ncntl Nebraska in a zonal upper level flow this
weekend which transitions to northwest flow aloft next week.

The models are perking up rain chances late this weekend into early
next week as mean column RH increases to 60 percent or greater at
times. Moisture appears to peak Sunday night or Monday and then fall.
WPC which tends to lean on the drier ECM suggested total rainfall of
1/4 inch or less during the next 7 days. Temperatures aloft at
h700mb will be quite cool, less than 10C, which could easily support
storm development and winds aloft at h500mb increase to 30 to 50
kts. It is surprising the models aren't showing organized thunderstorm
development and the blended forecast suggests just isolated to
perhaps scattered storm development. This is probably because the
better focus, the h850mb front, will be located across the Srn
Plains or the Nrn Plains. It will be interesting to see what
happens across wrn and ncntl Nebraska as this front moves south
and north of the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1250 PM CDT Wed Jun 16 2021

VFR conditions will prevail over the next 24 hours. Winds will
remain gusty this afternoon with wind gust around 22kts. Winds
will shift from the south to the north overnight across southwest
Nebraska including KLBF terminal. Winds will shift to the north earlier
across the northern Sandhills, including KVTN terminal with the
frontal passage this afternoon. Winds will become light this
evening around 5 to 10 kts.

&&

.HYDROLOGY...
Issued at 334 PM CDT Wed Jun 16 2021

Releases from Lake McConaughy have increased to around 1500cfs.
This should send the North Platte river level above action stage
at North Platte.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for
NEZ005>010-024>029-036>038-057>059.

Heat Advisory until 8 PM CDT /7 PM MDT/ Thursday for NEZ069>071.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
HYDROLOGY...CDC
Hazardous weather outlook, Jun 16, 2:22 PM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
322 PM CDT Wed Jun 16 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-172030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
322 PM CDT Wed Jun 16 2021 /222 PM MDT Wed Jun 16 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A Heat Advisory continues for parts of western and north central
Nebraska through early evening. Heat index values will be in the
upper 90s to low 100s across the area. The Heat Advisory has been
extended for Frontier, Chase and Hayes and will continue through
the overnight and Thursday.

There is an isolated chance for thunderstorms this evening in
north central and southwest Nebraska, but are not expected to be
severe.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

The Heat Advisory has been extended for Frontier, Chase and Hayes
until 8pm CDT Thursday. There are additional thunderstorm chances
Thursday night and slight chances Saturday through Monday night.
At this time, the threat for severe storms is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 16, 5:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
529 PM MDT Wed Jun 16 2021

NEZ057-058-069-170015-
Chase NE-Perkins NE-Keith NE-
529 PM MDT Wed Jun 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...KEITH AND WESTERN CHASE
COUNTIES UNTIL 615 PM MDT...

At 527 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Keystone to near Pleasant Valley. Movement was
southeast at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ogallala, Grant, Paxton, Brule, Madrid, Venango, Lamar, Lemoyne,
Keystone, Roscoe, Kingsley Dam, Chase, Brandon, Nevens, Broganville,
Lake View Campground, Big Bald Hill and Wild Horse Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4094 10206 4139 10177 4139 10128 4103 10136
      4041 10190 4035 10205
TIME...MOT...LOC 2327Z 300DEG 8KT 4124 10161 4060 10206

Roberg

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.